Do you know that Too much of vitamin C may cause digestive symptoms
Getting enough vitamin is important for maintaining a healthy immune system. It also plays an important role in wound healing, keeping your bones strong, and enhancing brain function.
Interestingly, some claim that vitamin C supplements provide benefits beyond those that can be obtained from the vitamin C found in food.
One of the most common reasons people take vitamin C supplements is the idea that they help prevent the common cold.
However, many supplements contain extremely high amounts of the vitamin, which can cause undesirable side effects in some cases.
This article explores the overall safety of vitamin C, whether it’s possible to consume too much, and the potential adverse effects of taking large doses.
The most common side effect of high vitamin C intake is digestive distress.
In general, these side effects do not occur from eating foods that contain vitamin C, but rather from taking the vitamin in supplement form.
You’re most likely to experience digestive symptoms if you consume more than 2,000 mg at once. Thus, a tolerable upper limit (TUL) of 2,000 mg per day has been established.
The most common digestive symptoms of excessive vitamin C intake are diarrhea and nausea.
Excessive intake has also been reported to lead to acid reflux, although this is not supported by evidence.
If you’re experiencing digestive problems as a result of taking too much vitamin C, simply cut back your supplement dose or avoid vitamin C supplements altogether.
Ingesting more than 2,000 mg of vitamin C per day may lead to gastrointestinal upset, including symptoms like diarrhea and nausea.